This preview shows pages 1–3. Sign up to view the full content.
This preview has intentionally blurred sections. Sign up to view the full version.View Full Document
Unformatted text preview: Points Awarded 2.00 Points M issed 3.00 Percentage 40.0% 1. A 45-year-old man with non-Hodgkin's lymphoma develops acute renal injury after receiving the first dose of chemotherapy. His vital signs are stable but he has bilateral crackles over the bases of his lungs with trace ankle edema. He has no JVD or gallop and his cardiac examination is normal. Laboratory studies: Serum sodium 132 meq/L Serum potassium 5.9 meq/L Serum chloride 96 meq/L Serum bicarbonate 15 meq/L Creatinine 2.6 mg/dL Serum uric acid 16 mg/dL Phosphate 9.9 mg/dL Blood urea nitrogen 25 mg/dL His urine out put has decreased to 25 cc/hr even with a diuretic. Emergency ultrasound : No evidence of hydronephrosis or obstruction Which of the following is the most appropriate treatment for this patient ? A) Aggressive hydration,high dose furosemide and sodium bicarbonate B) Dialysis C) IV sodium bicarbonate D) Hydration, bicarbonate and E) Judicious hydration, bicarbonate and febuxostat Feedback: Tumor lysis syndrome is a very serious and sometimes life-threatening complication of cancer therapy. It can be defined as metabolic abnormalities resulting from spontaneous ( rapid cell turnover tumor) or treatment-related ( most commonly in hematologic and lymphoproliferative malignancies,such as Burkitt lymphoma and T cell acute lympnoblastic leukemia) tumor necrosis or fulminate apoptosis. The metabolic abnormalities are characterized by hyperkalemia, hyperuricemia, and hyperphosphatemia with secondary hypocalcemia. These changes can lead to renal injury or some time may be accompanied by coagulopathy....
View Full Document
This note was uploaded on 10/13/2010 for the course USMLE na taught by Professor Na during the Spring '10 term at St. Matthew's University.
- Spring '10